If You Are Consuming Too Much Vitamin Supplements, Then Be Aware

0
255

New Delhi: Consuming vitamin supplements without having the knowledge of proper amount will harm you directly. Vitamin supplements can boost energy, help in weight loss, beat stress, improve performance and reduce wrinkles, but too much consumption of them can lead to unwanted side effects like heartburn.

Over usages of vitamin supplements is the only cause of main side effects. The pills can cause irritation in the oesophagus or the food pipe, or allow some stomach acid to go up the food pipe once entered into the stomach, said Dr. David Katz, founder-director of Yale-Griffin Prevention Research Centre, Connecticut.

He also said that heartburn can be caused by the shape or size of the pill, and switching brand might help reduce pain.

“Heartburn is a catchall term for a burning sensation in your oesophagus. A vitamin pill, which can be fairly large, could cause either irritating the oesophagus as it goes down or allowing some acid from the stomach to pass up into the oesophagus as the pill goes through the muscular ring separating these two organs, the gastro-oesophageal sphincter,” Katz said.

He added, “If the problem persists despite changing brands or formulation, you might give up multivitamins altogether. Although I recommend such supplements, there’s no definitive evidence that they confer health benefits.”

---
---